| Model Number |
GLM920040 |
| Medical Device Problem Codes |
Positioning Problem (3009); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/13/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).This information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported by the field, after thrombus retrieval, a new aneurysm was found at middle cerebral artery.Therefore, coil embolization procedure was conducted using a galaxy g3 mini coil (glm920040, 30624674) was inserted, but failed to conform to the aneurysm wall as expected.Attempted to retrieve it, but the coil got peeled away and could not re-sheathed.The procedure was completed successfully with another new coil.There was no negative impact to the patient.An exselsior sl10 microcatheter was used.Additional information received indicated that there was no resistance at any time during the advancement of the coil through the mc.No neck remodeling was utilized.The microcoil was not positioned at a relatively sharp angle to the microcatheter.It was not necessary to remove the microcatheter.
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information indicated that the patient was male.The relevant history was diabetes mellitus, myocardial infarction.Complaint conclusion: as reported by the field, after thrombus retrieval, a new aneurysm was found at middle cerebral artery.Therefore, coil embolization procedure was conducted using a galaxy g3 mini coil (glm920040, 30624674) was inserted, but failed to conform to the aneurysm wall as expected.Attempted to retrieve it, but the coil got peeled away and could not re-sheathed.The procedure was completed successfully with another new coil.There was no negative impact to the patient.An exselsior sl10 microcatheter was used.Additional information received indicated that there was no resistance at any time during the advancement of the coil through the mc.No neck remodeling was utilized.The microcoil was not positioned at a relatively sharp angle to the microcatheter.It was not necessary to remove the microcatheter.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30624674 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaints could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the events are related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.